Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 108, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 26, 2011, 7:50 PM EDT for Pocahontas County, Randolph County, West Virginia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 7:50 PM EDT (23:50 UTC)
- Expired
- Apr 26, 2011, 8:30 PM EDT
- In force
- 40 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Sterling radar (KLWX), 186 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:09 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 106 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
120
WUUS51 KRLX 262350
SVRRLX
WVC075-083-270030-
/O.NEW.KRLX.SV.W.0108.110426T2350Z-110427T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
750 PM EDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN POCAHONTAS COUNTY IN WEST VIRGINIA...
EAST CENTRAL RANDOLPH COUNTY IN WEST VIRGINIA...
* UNTIL 830 PM EDT
* AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME NORTHEASTERN POCAHONTAS COUNTY...OR 16 MILES NORTH OF
GREENBANK...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
AREAS OF THE INDICATED COUNTIES..
.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL VIRGINIA AND CENTRAL WEST VIRGINIA.
&&
LAT...LON 3876 7952 3868 7959 3866 7959 3865 7962
3861 7961 3855 7975 3873 7981 3884 7953
3879 7950
TIME...MOT...LOC 2350Z 234DEG 29KT 3865 7971
$$
252 follow-up statements
368
WWUS51 KRLX 270017
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
817 PM EDT TUE APR 26 2011
WVC075-083-270030-
/O.CON.KRLX.SV.W.0108.000000T0000Z-110427T0030Z/
POCAHONTAS WV-RANDOLPH WV-
817 PM EDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR EAST CENTRAL RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...
AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER EXTREME NORTHEASTERN POCAHONTAS COUNTY...OR 14 MILES
NORTHEAST OF GREENBANK...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3879 7950 3876 7952 3868 7959 3866 7959
3865 7962 3861 7961 3855 7975 3864 7978
TIME...MOT...LOC 0017Z 248DEG 20KT 3860 7967
$$
25890
WWUS51 KRLX 270030
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
830 PM EDT TUE APR 26 2011
WVC075-083-270039-
/O.EXP.KRLX.SV.W.0108.000000T0000Z-110427T0030Z/
POCAHONTAS WV-RANDOLPH WV-
830 PM EDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL RANDOLPH AND
NORTHEASTERN POCAHONTAS COUNTIES WILL EXPIRE AT 830 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND SMALL HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3879 7950 3876 7952 3868 7959 3866 7959
3865 7962 3861 7961 3855 7975 3864 7978
TIME...MOT...LOC 0029Z 248DEG 20KT 3862 7959
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 7:39 PM EDT, 11 minutes earlier.
Area forecast discussion, Apr 26, 7:39 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 739 PM EDT TUE APR 26 2011 .SYNOPSIS... WARM WITH INSTABILITY THUNDERSTORMS TODAY THROUGH WEDNESDAY...MAINLY AFTERNOON AND EVENING. SOME COULD BE SEVERE. COLD FRONT PASSES WEDNESDAY NIGHT. COOLER THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH WEDNESDAY/... DID SOME TLC TO WATCH AREA...LEAVING JUST MTN COUNTIES. A FEW STRONG CELLS CONTINUE JUST EAST OF I79 CORRIDOR...HEADING INTO NORTHERN MTNS. SEEMS AS THOUGH THEY ARE FEEDING OFF COLLIDING OUTFLOW BOUNDARIES. TRAILING LINE OF SHRA ASSOCIATED WITH VORT AXIS SWINGING THROUGH...EXITING TO THE EAST AND NIXING SVR THREAT AS IT DOES SO. REWORKED POPS AND WX GRIDS INTO OVERNIGHT HRS. THINK THE AREA WILL SEE A BREAK FOR MUCH OF THE OVERNIGHT HRS...AWAITING WHAT IS LEFT OF CONVECTIVE COMPLEX NOW ORGANIZING OVER LWR MS VALLEY. THIS SHOULD BE ARRIVING ON WESTERN FLANKS PRE DAWN WITH HOPEFULLY JUST SOME GUSTY SHRA BY THAT TIME. PREVIOUS DISCUSSION BELOW... STORMS DID FORM AS EXPECTED ON THE LEADING EDGE OF THE OLD WEAKENING RAIN SHIELD. RACING NORTHEAST AROUND 210 35 TO 40 KNOTS. HOWEVER...AREAL COVERAGE OF STORMS WAS NOT AS GREAT AS EXPECTED FOR THE 16Z TO 18Z PERIOD ALONG THE EASTERN SLOPES INCLUDING POCAHONTAS COUNTY. WITH 500 MB VORT MAX RACING NORTHEAST TO NEAR OHIO/PENNSYLVANIA BORDER BY 22Z...HAVE AFTERNOON CONVECTION WEAKENING THIS EVENING. HOWEVER...CAN NOT REMOVE THE POP OVERNIGHT...IN THE WARM AIR MOIST AIR MASS. SOUTHERN EXTENT OF THE AFTERNOON CONVECTION STILL A TOUGH CALL FOR AREAS FROM CRW TO BKW ON S. HAVE POPS INCREASING WEST TO EAST...WEDNESDAY AFTERNOON. MESOSCALE FEATURES WILL DETERMINE RAIN AMOUNTS. AS A RESULT...HAVE TIME TO WAIT ON ANY FLASH FLOOD WATCH FOR OUR COUNTIES...SINCE WE DID NOT EXPECT HEAVY RAIN IN OUR WETTEST COUNTIES THIS EVENING. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... UNSETTLED WEATHER CONTINUES IN THE SHORT TERM PERIOD. EARLY IN THE PERIOD...SURFACE LOW PRESSURE SYSTEM WILL MOVE NORTHEAST TOWARDS THE GREAT LAKES. IN ADDITION...A SHORTWAVE WILL MOVE NORTHEAST THROUGH OHIO ZONES...WHICH WILL HELP TO TRIGGER CONVECTION AHEAD OF THE COLD FRONT ASSOCIATED WITH THE LOW. IN ADDITION...SOME ACTIVITY WILL BE POSSIBLE OVER NORTHERN MOUNTAIN ZONES FROM SSE FLOW AHEAD OF THE FRONT. COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY NIGHT...AND EXIT TO THE EAST OF THE MOUNTAINS THURSDAY MORNING. AS THE FRONT APPROACHES THE REGION...CONVECTION WILL FIRE UP AHEAD OF THE FRONT. EXPECTING HEAVY RAINS TO DEVELOP WITH CONVECTION...WITH MODELS INDICATING PW VALUES OF 1.3 TO 1.6 INCHES. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED FOR TOMORROW NIGHT...PARTICULARLY OVER OUR SOUTHEAST OHIO...EASTERN KY...AND NORTHERN WV ZONES. IN ADDITION TO HEAVY RAINS...STRONG WINDS ARE POSSIBLE WITH ANY STORMS THAT DEVELOP...AND LOOK TO BE THE PRIMARY THREAT. SPC HAS ALSO ISSUED A SLIGHT RISK FOR OUR CWA FOR TOMORROW. BEHIND THE FRONT...A FEW SHOWERS CAN BE EXPECTED THURSDAY THROUGH FRIDAY IN THE COLD ADVECTION BEHIND THE FRONT. HIGH PRESSURE WILL BUILD IN FOR LATER FRIDAY FOR A RETURN OF DRIER WEATHER. && .LONG TERM /SATURDAY THROUGH TUESDAY/... GENERALLY USED HPC GUIDANCE WITH SOME TWEAKS. HIGH PRESSURE ON SATURDAY MOVES EAST...ALLOWING A WARM FRONT TO PUSH NORTHEAST ACROSS THE AREA ON SUNDAY. A COLD FRONT THEN PUSHES EAST ON MONDAY...WITH HIGH PRESSURE NOSING IN ON TUESDAY. ONLY MAJOR CHANGES ARE FOR POPS LATER MONDAY AND TUESDAY. WITH HIGH PRESSURE NOSING IN...FELT POPS WOULD BE LOWER AND FORECAST WAS CHANGED TO REFLECT THIS TREND. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... GUSTY LINE OF SHOWERS TO CARRY SOUTHWEST TO NORTHEAST THROUGH NORTHERN MTNS 00Z-01Z...BRIEF IFR CONDITIONS AND GUSTY WINDS TO 40KTS. VFR CONDITIONS AREAWIDE OVERNIGHT...WITH EXCEPTION OF VALLEY FG PARITCULARLY ACROSS LOCATIONS THAT RECEIVED RAINFALL..IE KEKN WHERE IFR FG CODED UP AFTER 07Z. BY 12 WEDNESDAY...ANOTHER UPPER DISTURBANCE COULD BRING ADDITIONAL SHRA THROUGH AREA...ESPECIALLY WEST WITH LOCAL MVFR CONDITIONS. MORE POTENT CONVECTION POSSIBLE AFTER 17Z WITH APPROACH OF COLD FRONT. KEPT CB IN TAFS ATTM. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY... FORECAST CONFIDENCE: MEDIUM ALTERNATE SCENARIOS: EARLY MORNING GUSTY LINE OF SHOWERS ENTERING WESTERN PART OF THE AREA AT 12Z...COULD FALL APART EARLY. ALSO...EXACT TIMING AND PLACEMENT OF THUNDERSTORMS TOMORROW AFTERNOON/EVENING. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE WED 04/27/11 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M H H H H H M H M M H H EKN CONSISTENCY L M M H H H M L L M L L PKB CONSISTENCY M H H H M M H H H H H H CKB CONSISTENCY H M H H H H H H H H H H AFTER 00Z THURSDAY... IFR POSSIBLE IN THUNDERSTORMS THROUGH WEDNESDAY EVENING. STORMS COULD BE QUITE STRONG AND GUSTY...ESPECIALLY WEDNESDAY AFTERNOON/EVENING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/JSH/SL NEAR TERM...KTB/30 SHORT TERM...SL LONG TERM...JSH AVIATION...30
Hazardous weather outlook, Apr 26, 4:35 PM EDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 435 PM EDT TUE APR 26 2011 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>027- 272045- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN- BOONE-CLAY- 435 PM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE BIGGER THREAT WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WITH THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER OUTBREAK. ALSO...WE WILL CONTINUE TO MONITOR RAINFALL TOTALS THROUGH WEDNESDAY NIGHT. WITH THE GROUND STILL WET FROM PRIOR RAINFALL...REPEATED SHOWERS OR THUNDERSTORMS OVER THE SAME AREA COULD CAUSE SMALL STREAM FLOODING AND OTHER RELATED WATER PROBLEMS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. VAZ003-004-WVZ028>040-046-047-272045- DICKENSON-BUCHANAN-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 435 PM EDT TUE APR 26 2011 ...SEVERE THUNDERSTORM WATCH 214 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE BIGGER THREAT WILL BE LATE WEDNESDAY AFTERNOON AND WEDNESDAY EVENING...WITH THE POSSIBILITY OF A SIGNIFICANT SEVERE WEATHER OUTBREAK. ALSO...WE WILL CONTINUE TO MONITOR RAINFALL TOTALS THROUGH WEDNESDAY NIGHT. WITH THE GROUND STILL WET FROM PRIOR RAINFALL...REPEATED SHOWERS OR THUNDERSTORMS OVER THE SAME AREA COULD CAUSE SMALL STREAM FLOODING AND OTHER RELATED WATER PROBLEMS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TRM
In the hours before
Special weather statement, Apr 26, 5:15 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 515 PM EDT TUE APR 26 2011 WVZ030-031-039-040-262145- BARBOUR WV-HARRISON WV-LEWIS WV-UPSHUR WV- 515 PM EDT TUE APR 26 2011 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LEWIS...NORTHERN UPSHUR...SOUTHEASTERN HARRISON AND WEST CENTRAL BARBOUR COUNTIES... AT 512 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF WESTON...MOVING NORTHEAST AT 35 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR HORNER AROUND 525 PM...LORENTZ AROUND 530 PM...BUCKHANNON AROUND 535 PM...HODGESVILLE AROUND 540 PM AND CENTURY AROUND 545 PM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3881 8045 3889 8056 3924 8017 3908 7997 25
Special weather statement, Apr 26, 6:17 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
617 PM EDT TUE APR 26 2011
WVZ047-262245-
RANDOLPH WV-
617 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN RANDOLPH COUNTY...
AT 615 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST
OF ELKINS...MOVING NORTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR BEVERLY AROUND 625 PM...ELKINS AROUND 630
PM...KERENS AROUND 635 PM AND BOWDEN AROUND 640 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3874 8006 3883 8011 3884 8010 3889 8011
3896 8002 3897 7990 3906 7987 3911 7980
3908 7977 3904 7976 3898 7951 3898 7948
3895 7946
25Special weather statement, Apr 26, 6:42 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
642 PM EDT TUE APR 26 2011
WVZ038-046-047-262330-
POCAHONTAS WV-RANDOLPH WV-WEBSTER WV-
642 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANDOLPH...WEBSTER
AND WEST CENTRAL POCAHONTAS COUNTIES...
AT 641 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
WEBSTER SPRINGS...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR WEBSTER SPRINGS AROUND 650 PM...BERGOO AROUND
655 PM...WANETA AROUND 705 PM...MONTERVILLE AROUND 715 PM...VALLEY
HEAD AROUND 720 PM AND CHEAT BRIDGE AROUND 730 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3859 7979 3818 8036 3820 8037 3822 8037
3829 8047 3837 8057 3875 8020 3874 8013
3875 8012
25Local storm report, Apr 26, 7:11 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, WV
711 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 4 ENE BOWDEN 38.93N 79.64W
04/26/2011 E0.75 INCH RANDOLPH WV TRAINED SPOTTER
&&
EVENT NUMBER RLX1100554
JCSpecial weather statement, Apr 26, 7:22 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
722 PM EDT TUE APR 26 2011
WVZ047-262345-
RANDOLPH WV-
722 PM EDT TUE APR 26 2011
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL RANDOLPH COUNTY...
AT 719 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST
OF ELKINS...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR BOWDEN AROUND 735 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3885 7952 3880 7951 3872 7975 3874 7978
3871 7980 3870 7980 3870 7981 3887 7990
3898 7963 3890 7950 3887 7950
25Special weather statement, Apr 26, 7:38 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
738 PM EDT TUE APR 26 2011
WVZ046-047-270015-
POCAHONTAS WV-RANDOLPH WV-
738 PM EDT TUE APR 26 2011
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN POCAHONTAS AND
SOUTHEASTERN RANDOLPH COUNTIES...
AT 736 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 17 MILES
EAST OF ELKINS TO 15 MILES NORTHEAST OF CASS SCENIC RAILROAD TO 5
MILES NORTHWEST OF CASS SCENIC RAILROAD...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THESE STORMS.
THESE STORMS WILL BE NEAR ARBOVALE AROUND 750 PM AND BARTOW AROUND
755 PM.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
3884 7952 3879 7950 3865 7962 3861 7961
3855 7967 3851 7966 3849 7969 3844 7969
3838 8024 3862 7992 3892 7957 3897 7936
3896 7934
25The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:06 PM EDT | Special Weather Statement | RLX | Putnam | 24 min |
| Apr 25, 8:37 PM EDT | Special Weather Statement | RLX | Jackson | 38 min |
| Apr 25, 9:46 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 44 min |
| Apr 25, 10:11 PM EDT | Severe Thunderstorm Warning | RLX | Lincoln, Logan, Mingo, Wayne | 49 min |
| Apr 25, 10:28 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Lincoln, Mason, Putnam, Wayne | 47 min |
| Apr 25, 10:54 PM EDT | Special Weather Statement | RLX | Lincoln | 21 min |
| Apr 25, 11:07 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam | 23 min |
| Apr 25, 11:28 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 32 min |
| Apr 26, 2:00 PM EDT | Special Weather Statement | RLX | Wayne | 30 min |
| Apr 26, 2:12 PM EDT | Special Weather Statement | RLX | Pleasants | 33 min |
| Apr 26, 2:14 PM EDT | Severe Thunderstorm Warning | RLX | Pleasants, Ritchie, Tyler, Wood | 46 min |
| Apr 26, 3:33 PM EDT | Special Weather Statement | RLX | Braxton, Lewis | 27 min |
| Apr 26, 4:00 PM EDT | Special Weather Statement | RLX | Harrison, Lewis | 30 min |
| Apr 26, 5:15 PM EDT | Special Weather Statement | RLX | Upshur | 30 min |
| Apr 26, 6:17 PM EDT | Special Weather Statement | RLX | Randolph | 28 min |
| Apr 26, 6:29 PM EDT | Severe Thunderstorm Warning | RLX | Randolph | 46 min |
| Apr 26, 6:42 PM EDT | Special Weather Statement | RLX | Webster | 48 min |
| Apr 26, 7:22 PM EDT | Special Weather Statement | RLX | Randolph | 23 min |
| Apr 26, 7:38 PM EDT | Special Weather Statement | RLX | Randolph | 37 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.